MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH
Model Number FG15150-0615-1S
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 06/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline was placed perfectly during the first pass, but it was a bit distal and the stenosis couldn't be covered with it.During resheathing of the pipeline due to this issue, the microcatheter and pipeline pushed a bit hard into the artery wall.Then, during second deployment of the pipeline the physician noted that the device twisted, so they took the whole system out of the patient.Contrast injection performed showed a perforated ica, so they coiled the ica with coils 1 plug, and glue.The patient was undergoing surgery for treatment of an unruptured, saccular cavernous segment of the left ica with a max diameter of 4.3mm.Dual antiplatelet treatment was administered which showed a pru level of 98%.Post procedure angiographic results showed an open acom, left ica closed with plug, coils, and glue.Distally of the left media was the small ischemic stroke, delay of 1.6s regarding right media.Ancillary devices include a 6fr destination long sheath 90cm sheath, 6f benchmark 071mp - lot f89067 guide catheter, synchro 0.014" guidewire.
 
Additional Manufacturer Narrative
H3: for further examination, the pipeline flex with shield was then pushed out from the catheter lumen with no issues.When compared to the drawing the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The outer diameter (o.D) of the re-sheathing pad was measured within specifications (~0.5857mm).No bends found on the pusher.No damages were found with the tip coil, distal marker, re-sheathing marker or with the proximal bumper.The total and usable lengths of the catheter were measured to be within specifications.The catheter tip, marker band and body were examined; and no damages were found.No flash or voids molded were observed in the hub.The catheter was flushed with water and water exited out from the catheter tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter hub.The mandrel successfully passed through the catheter hub, lumen and tip with no issues.No other anomalies were observed.Based on the analysis findings, the customer reports of "movement during deployment" and " and "difficult placement/positioning" could not be confirmed and the root cause could not be determined.No damages were found with the pipeline flex with shield and the phenom catheter.Based on the review of the imaging confirm presence of large/giant aneurysm of the left internal carotid artery at the cavernous segment.Further review showed some dye extravasation suggesting a perforation at that level at the parent of the aneurysm/parent artery interface.Parent artery occlusion sacrifice was successfully achieved with mvp, coils and glue with visualization on the anterior communicating artery maintained.There was no non-conformance to specifications identified that led to the reported issues.The customer reported that the patient vessel tortuosity was normal and the devices were prepared per the ifu.In addition, the continuous flush was maintained during delivery.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CATHERA
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8765047
Report Number2029214-2019-00684
Device Sequence Number11272680
Product Code KRA
UDI-Device Identifier00814584028981
UDI-Public00814584028981
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberFG15150-0615-1S
Device Catalogue NumberFG15150-0615-1S
Device Lot NumberJL18-067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date07/05/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR